It is currently Wed Aug 23, 2017 12:02 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Sun Apr 26, 2009 10:55 pm 
Offline
New Poster
New Poster

Joined: Sun Apr 26, 2009 10:11 pm
Posts: 1
Hello everyone...glad to have found a place to discuss Suboxone. I've been on Sub for almost 5 years, and wonder how much longer I should stay on it. How long is too long? My life is pretty normal, I take a very small amount of sub after brushing my teeth in the morning (I hate the taste), and go about my business. I would say I take a .25 milligram a day (depends how small I can crack a piece, and whether I accidentally swallow my saliva while it's absorbing). I can stretch an 8 milligram tablet for 3 to 4 weeks. I know to most addicts that amount is probably nothing, but to me, I find it really helps my mood and what feels like beginnings of withdrawal (cold sweats/diarrhea). I'm not sure how dope sick I will become if I stop taking that little amount, but having attempted cold turkey after six months of constant IV dilaudid, I don't want to find out! Ironically, I would say my drug of choice is cocaine, but after trying dilaudid, I got hooked on opiates, and a crash course into what REAL addiction is like. (Prior to Dilaudid, I would do IV coke binges on weekends, work all week, repeat.) I initially preferred dilauded because it allowed me to still be me, work harder, cured my depression, and seemed to curb my need for coke. No other opiate made me feel that way (heroin made me sleepy, oxy's itchy, and the rest of the pills didn't get me high enough, plus you couldn't shoot them.) After my seemingly endless supply of liquid dilaudid ended, I panicked and found a doctor who promised to ease me off of opiates. Of course, he charged me $750 cash for the "induction" and then $75 a visit plus the cost of the pills. He also had to see me twice a week while he was getting the dose right (or so he said) It was actually cheaper initially for me to stay on illegal drugs than try an get off of them with sub! Eventually, I found a better doctor who would still charge $75 a visit, but only need to see me once every six months. I've been weaning myself down for the last few years, to the point where I wonder whether it's all in my head. I definitely think that I'm getting some antidepressant action from the suboxone. Since Dilaudid was the only opiate I ever liked, I don't have cravings for H or any other opiate (just makes me itchy, not sure what the appeal is?!) I do have my primary addiction to cocaine to deal with, which makes me wonder if I'm going to go off the deep end if I don't have the stabilizing action of an opiate (in this case suboxone) in my system to keep the high from coke from not being as seductive. (There seems to be a dampening effect from having an opiate in my system; the cocaine high is not as high, but then again it's not as paranoid either.) I feel like if I have to have something in my system to "even me out", I might as well have a drug like suboxone that makes my life normal (no worries about supply, do I have enough, when is my next fix, etc.) I just get up, brush my teeth, take the little orange crumb, go to work, come home, go to bed, repeat. Personally, I love my life, and would be content to take it forever. ( The only downside is a decreased libido, but maybe that's just natural aging? ) Is it all in my head?


Top
 Profile  
 
 Post subject: Nah
PostPosted: Mon Apr 27, 2009 3:01 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Jan 05, 2009 3:20 am
Posts: 516
Hey welcome to the board. If you asked the doc, he'd tell you to stay on it even longer. The chance of relapse is high. Look around and you hear more and more stories about how someone stopped only to immediately or eventually relapse.

Remember that Suboxone is going generic this fall. Maybe you should hang in there until then and it'll be much more inexpensive then.

Again welcome. Hope you keep visiting and posting!

Jim


Top
 Profile  
 
 Post subject:
PostPosted: Mon Apr 27, 2009 2:36 pm 
Offline
Average Poster
Average Poster

Joined: Wed Apr 22, 2009 1:53 pm
Posts: 8
I understand your apprehension about leaving suboxone after five years.
I have been on and off subs for eight years using them continuously for 4 years.

I found it easy to get into a routine of taking my subs in the morning and tapered down to 0.2 mg (half a 0.4mg tab)
In the uk subutex is pescribed in 8mg, 2mg & 0.4mg am unsure whether these are available in US

When I tried to stop I found the mornings particularly uncomfortable not major withdrawals or any thing like this mainly just restlessness .

Another worry of mine was would coming off subs change my personality/ mood.
Is it the opiates in them that make happy, easy going,ect

I found when I eventually did quite that alot of these worries were in my head ( maybe this comes down to a fear of having withdrawals or just being on a medication for a long time ? )The main withdrawel I got was I sweated alot more.
As for labido not much really changed (maybe was over a bit quicker )

This was two years ago since then I have relapsed about a year ago am back on 8mg subs probly for the foreseeable future.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group